Alert archive / Arkansas / Wind Advisories in 2026
Wind Advisory 4, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 24, 2026, 2:05 AM CST for 5 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Feb 24, 2026, 9:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2026, 2:05 AM CST (08:05 UTC)
- In effect from
- Feb 24, 2026, 9:00 AM CST
- Expired
- Feb 24, 2026, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 83 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2486 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
568 WWUS74 KMEG 240805 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 205 AM CST Tue Feb 24 2026 ARZ009-018-026>028-MOZ113-115-241900- /O.NEW.KMEG.WI.Y.0004.260224T1500Z-260225T0300Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot- Including the cities of Harrisburg, Corning, Caruthersville, Jonesboro, Piggott, Blytheville, Paragould, and Kennett 205 AM CST Tue Feb 24 2026 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Dunklin, Clay, Greene, Craighead, Poinsett, Mississippi, and Pemiscot. * WHEN...From 9 AM this morning to 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AEH
2 follow-up statements
889 WWUS74 KMEG 241812 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1212 PM CST Tue Feb 24 2026 ARZ009-018-026>028-MOZ113-115-250300- /O.CON.KMEG.WI.Y.0004.000000T0000Z-260225T0300Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot- Including the cities of Blytheville, Corning, Harrisburg, Kennett, Paragould, Piggott, Caruthersville, and Jonesboro 1212 PM CST Tue Feb 24 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Dunklin, Clay, Greene, Craighead, Poinsett, Mississippi, and Pemiscot. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JAB
935 WWUS74 KMEG 250254 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 854 PM CST Tue Feb 24 2026 ARZ009-018-026>028-MOZ113-115-250400- /O.EXP.KMEG.WI.Y.0004.000000T0000Z-260225T0300Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot- Including the cities of Jonesboro, Caruthersville, Kennett, Paragould, Piggott, Corning, Blytheville, and Harrisburg 854 PM CST Tue Feb 24 2026 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... Occasional wind gusts up to 30 mph could occur overnight, otherwise the primary wind threat has ended. $$ CMA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 23, 10:49 PM CST, 3 hours 16 minutes earlier. Its key messages:
- Issued at 1048 PM CST Mon Feb 23 2026
- Cold temperatures are expected Tuesday morning with lows in the teens and 20s, with a warming trend into the 60s by midweek.
- Rain chances (70% chance or greater) will return Thursday with a cold front. There will most likely be a few thunderstorms, but severe weather chances are very low (less than 5%).
- Dry and warm conditions return Friday after the front.
Area forecast discussion, Feb 23, 10:49 PM CST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1049 PM CST Mon Feb 23 2026 ...New DISCUSSION, AVIATION, FIRE WEATHER... .KEY MESSAGES... Issued at 1048 PM CST Mon Feb 23 2026 - Cold temperatures are expected Tuesday morning with lows in the teens and 20s, with a warming trend into the 60s by midweek. - Rain chances (70% chance or greater) will return Thursday with a cold front. There will most likely be a few thunderstorms, but severe weather chances are very low (less than 5%). - Dry and warm conditions return Friday after the front. && .DISCUSSION... (Tonight through next Monday) Issued at 1048 PM CST Mon Feb 23 2026 Latest surface analysis places a 1030 mb high centered over the Lower MS River Valley. As a result, mostly clear skies and mild winds will lead to prime radiational cooling conditions overnight. Temperatures will drop into the teens and 20s areawide, with the coldest conditions over west Tennessee. Tuesday morning will be the last morning below freezing for at least the next 7 days. In the afternoon, breezy conditions with southwest winds around 20 MPH and gusts up to 30 MPH will prevail as the pressure gradient tightens again along the Arctic high's back side. There may be a small pocket around the Missouri Bootheel that approaches Wind Advisory criteria (25 MPH sustained, 40 MPH gusts) for a few hours, but current thinking is we will stay below criteria for Tuesday. As the Arctic high slides east on Tuesday, southerly flow returns and kicks off a significant warming trend. LREF guidance suggests an upper level ridge building in over the central CONUS starting Tuesday afternoon, which translates to dry conditions and warmer temperatures for the Mid-South due to anomalously warm air being advected via northwesterly flow aloft. This pattern shift will result in temperatures in the mid 60s (10+ degrees above normal) starting Wednesday through the rest of the week and into the weekend. The next disturbance will swing through with a cold front on Thursday. From a moisture standpoint, the preceding air mass is so dry that there will not be enough time for the low levels to moisten ahead of the frontal passage. There will be just enough moisture advection along a southwest wind to support shallow convection and light QPF on the order of half an inch through Friday morning. Digging into the parameter space, we're looking at a very meager amount of instability on Thursday afternoon. Mean LREF SBCAPE is about 150 J/kg, which is enough for a few rumbles of thunder, mainly over north Mississippi. Even the 90th percentile only depicts about 400 J/kg of SBCAPE, which increases our confidence that Thursday's cold front will not be accompanied by severe weather. Will certainly need to grab the umbrella (PoPs > 80%), but all things considered, it looks like a pretty benign system. The air mass behind the front is not particularly cold at all due to its Pacific origin. Things continue on the warming trend into the weekend, even nudging into the 70s on Saturday. Meteorological Spring starts on Sunday, and with it comes another weak disturbance bringing a slight chance (> 15%) of rain back into the forecast. Too early for details yet but it looks like we'll be starting next work week off with an unsettled pattern. && .AVIATION... (06Z TAFS) Issued at 1048 PM CST Mon Feb 23 2026 High confidence (80%+) for VFR conditions prevailing at all sites through the 24-30 hr TAF cycle. High pressure has become centered over the Mississippi River Valley tonight, resulting in light and variable winds. Tomorrow, as the high shifts east and a Colorado low deepens, south to southwest winds will strengthen across the Mid-South. Sustained speeds 10- 17 kts with gusts 18-28 kts are expected by midday and will continue through the end of the TAF cycle. LLWS is expected tomorrow night as a LLJ develops across the Middle Mississippi River Valley. && .FIRE WEATHER... Issued at 1048 PM CST Mon Feb 23 2026 Cold and dry conditions prevail as an Arctic air mass remains in place across the Mid-South. Expect minimum relative humidity values to be in the 20-30% range on Tuesday with elevated 20 ft winds in the 10 to 15 knot range. Southerly flow will return Tuesday afternoon, which will bring enough moisture back by Wednesday to increase RH back above 40 percent through Thursday. Thursday will be the next chance for wetting rains as a cold front passes through the region. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...CAD AVIATION...JDS
Nearby
Wind Advisories in Arkansas, 2026Wind Advisories in Missouri, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.